Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Feb 1, 2021, 11:56 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2021, 11:56 PM PST (07:56 UTC)
- Expired
- Feb 2, 2021, 4:04 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
955 WWUS46 KEKA 020756 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1156 PM PST Mon Feb 1 2021 CAZ107-021600- /O.EXP.KEKA.WS.W.0003.000000T0000Z-210202T0800Z/ /O.NEW.KEKA.WW.Y.0007.210202T0800Z-210202T1800Z/ Northern Trinity- 1156 PM PST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY ABOVE 4500 FEET... ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT ABOVE 4500 FEET... * WHAT...Snow expected above 4500 feet. Total snow accumulations of up to 3 inches. * WHERE...Northern Trinity County. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
1 follow-up statement
507 WWUS46 KEKA 021204 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 404 AM PST Tue Feb 2 2021 .A storm system will bring colder air and lower snow levels, bringing possible impacts to Highways 3, 36, and 299 starting late this evening and continuing through Wednesday afternoon. CAZ107-022015- /O.CAN.KEKA.WW.Y.0007.000000T0000Z-210202T1800Z/ /O.NEW.KEKA.WW.Y.0008.210203T0600Z-210204T0000Z/ Northern Trinity- 404 AM PST Tue Feb 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 2500 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Snow expected above 2,500 feet. Total snow accumulations of up to 5 inches, locally higher in the Trinity Alps. Winds gusting as high as 35 mph. * WHERE...Northern Trinity County. Impacts along portions of Highways 3 and 299. * WHEN...From 10 PM this evening to 4 PM PST Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, carry chains, and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$ CAZ105-106-108-022015- /O.NEW.KEKA.WW.Y.0008.210203T0600Z-210204T0000Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity- 404 AM PST Tue Feb 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 2500 FEET... * WHAT...Snow expected above 2500 feet. Total snow accumulations of up to 6 inches. Winds gusting as high as 35 mph. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior and Southern Trinity Counties. Impacts on Highway 36 and possibly Highway 299 at Berry Summit. * WHEN...From 10 PM this evening to 4 PM PST Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, carry chains, and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Feb 1, 2:54 PM PST, 9 hours 2 minutes earlier.
Area forecast discussion, Feb 1, 2:54 PM PST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
254 PM PST Mon Feb 1 2021
.SYNOPSIS...Frontal rains will continue to spread across northwest
California this evening. Showers will develop in the wake of the
front tonight, and persist through Wednesday. Dry weather will
then become probable Thursday through the weekend.
&&
.DISCUSSION...A zone of frontal rainfall was moving across NWRN CA
Monday afternoon. Moderate values of low-level moisture flux will
support rainfall rates up to 0.5 inch per hour along southwest
facing ridge and mountains slopes. However, widespread incidents
of areal flooding appear less probable at this time, but will let
the Flood Watch continue for a few more hours in order to give the
incoming shift a chance to monitor short-term precipitation
trends. Otherwise, post-frontal showers will spread across the
region tonight into Tuesday. In addition, there is a non-zero
threat for a thunderstorm in the vicinity of Crescent City during
the next 24 hours, which could be accompanied by small hail.
Model guidance shows a compact upper disturbance moving southeast
across the region Wednesday morning. That feature will be
associated with a strong cold front. Gusty west winds will occur
with the frontal passage, along with a short period of relatively
intense precipitation. Cold air aloft (700 mb temperatures to -12
C) will also support snow levels from 1500-2500 feet ASL from
northern Mendocino County northward. Thus, marginal advisory-
level snowfall can't be ruled out for locations such as Berry
Summit on Highway 299 and Scott Mountain Pass on Highway 3.
After Wednesday, strong subsidence aloft is forecast to develop
across the West Coast as an upper ridge amplifies over the NERN
PAC. That will favor very cold morning lows on Thursday, as well
as valley fog and frost out to the coast. Otherwise, dry weather
will be probable during the second half of the week.
Garner
&&
.AVIATION...In the morning, a quasi-stationary front offshore
brought a few impactful weather conditions to region: South-
southeasterly winds have been generally breezy/gusty during
intermittent moderate to heavy rain; Cigs remained VFR while VIS
has been MVFR-IFR. Cigs will occasionally lower to MVFR and may
briefly drop to IFR during afternoon...especially in
moderate/heavy rain...as the front pushes across the coast. Robust
south-southeast winds 1000 to 2000 feet AGL brought a threat for
low level wind shear to airports today. After frontal passage
(middle afternoon at coast), winds aloft, 1000-2000 AGL, will
rapidly shift to the SW, and then become west and decrease.
Surface winds will also decrease for a short while before ramping
back up through evening as a post frontal trough and showers move
through the area. Precipitation will continue into Tuesday with
local MVFR Cigs. /TA
&&
.MARINE...Gale conditions will continue into the early evening
over the southern waters in advance of a cold front moving
through the area. In addition, the northern and southern outer
waters will experience a NW swell around 12 feet at 14 seconds.
The swell will begin to diminish to mid period near mid week.
Winds remain close to Gale criteria presently with gusts near 40
knots from Cape Mendocino south to Point Arena. These winds are
expected to ease overnight while still prevailing southerly and
westerly. Another trough will drop down from the northwest Tue
into Wed and winds should increase from the SW. A Gale watch for
Wednesday morning is in effect in anticipation of gusts from 35 to
45 kt. /EYS
&&
.HYDROLOGY...Rainfall rates up to 0.5 inch per hour are forecast
to occur along southwest facing mountain and ridge slopes this
evening. Rates will then diminish in intensity tonight as moisture
flux decreases in the wake of a frontal passage. Localized
flooding along low-lying areas, creeks, streams, and culverts will
be possible through 4 AM Tuesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for CAZ101-102-104>106-108.
Wind Advisory until 4 PM PST this afternoon for CAZ102-104>106.
Winter Storm Warning until midnight PST tonight for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from late
Tuesday night through Wednesday morning for PZZ470.
Small Craft Advisory from 5 PM this afternoon to 6 AM PST
Tuesday for PZZ470.
Gale Warning until 5 PM PST this afternoon for PZZ455-470-475.
Small Craft Advisory from 5 PM this afternoon to 11 PM PST this
evening for PZZ455-475.
Small Craft Advisory until 11 PM PST this evening for PZZ450.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 1, 5:02 AM PST, 18 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 502 AM PST Mon Feb 1 2021 CAZ103-109>115-021315- Northern Humboldt Coast-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 502 AM PST Mon Feb 1 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-108-021315- Coastal Del Norte-Southern Trinity- 502 AM PST Mon Feb 1 2021 ...FLOOD WATCH IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>106-021315- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 502 AM PST Mon Feb 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. A Flood Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-021315- Northern Trinity- 502 AM PST Mon Feb 1 2021 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:04 AM PST | Winter Weather Advisory | EKA | Humboldt, Trinity | 31 hr |
| Feb 2, 6:38 AM PST | Gale Warning | EKA | 20 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.